| Catalog Number |
J575G |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 8/5/2025 h6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This single complaint was reported with multiple events.Additional information was requested, the following was obtained: (b)(4) captures the first occurrence of the alleged deficiency.(b)(4) captures the second occurrence of the alleged deficiency.Please provide an answer for each patient-event, when did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if other, please explain.Were there patient consequences? if yes, please explain.If it becomes available in the future, please provide the lot number of the device used in the first occurrence of the alleged deficiency.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Unfortunately, we didn¿t save any of the information from the first event- we assumed it was an error on our part.I contacted our charge nurse who was there when it first happened, and she said she doesn¿t have the numbers either.Both episodes were when the scrub tech picked up the suture to place in the needle holder to give to the surgeon.They had already opened it at the beginning of the case and it was loose in the packaging ¿ready to go¿ to use for closing, when they picked it up.It was prior to use in the patient both times.We fortunately found the needles both times (they are hard to find being so small! but my team found them both!), there were no patient consequences other than surgery taking a few extra minutes to find the needles.I¿m the surgeon submitting this information (please refer to the attached mail.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that they use the suture for conjunctiva.In the or they had the needle just 'fall' off the suture while the scrub tech was picking it up.They managed to find it (those needles are small- especially with no suture attached to it).This is the 2nd time this has happened to them, with the same suture, but different scrub techs each time.They don't have the lot from the previous incident (about a month ago)- as that was the first time it happened.They didn't save the packaging.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information: h6.